Skip to main content

On the Ideal of the Shortest Vectors in the Leech Lattice and Other Lattices

Motivated by a study of cometric (Q-polynomial) association schemes and spherical designs, we wish to determine certain properties of this ideal.

Published onJan 18, 2020
On the Ideal of the Shortest Vectors in the Leech Lattice and Other Lattices
·

Abstract

Let X⊂Rm be a spherical code (i.e., a finite subset of the unit sphere) and consider the ideal of all polynomials in m variables which vanish on X. Motivated by a study of cometric (QQ-polynomial) association schemes and spherical designs, we wish to determine certain properties of this ideal. After presenting some background material and preliminary results, we consider the case where X is the set of shortest vectors of one of the exceptional lattices E6, E7, E8, Λ24 (the Leech lattice) and determine for each: (i) the smallest degree of a non-trivial polynomial in the ideal and (ii) the smallest k for which the ideal admits a generating set of polynomials all of degree k or less. As it turns out, in all four cases mentioned above, these two values coincide, as they also do for the icosahedron, our introductory example. The paper concludes with a discussion of these two parameters, two open problems regarding their equality and a few remarks concerning connections to cometric association schemes.

Read the full article.

Martin, W., & Steele, C. (2015). On the ideal of the shortest vectors in the Leech lattice and other lattices. Journal of Algebraic Combinatorics, 41(3), 707–726. https://doi.org/10.1007/s10801-014-0550-5

*denotes a WPI undergraduate student author

Comments
0
comment

No comments here